Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 101, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 10, 2025, 10:00 AM CDT for Geneva County, Alabama; 4 counties in Florida. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2025, 10:00 AM CDT (15:00 UTC)
- Expired
- May 10, 2025, 10:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Geneva County, AL, Bay County, FL, Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 28 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 10:15 AM CDT | TSTM WND DMG | 4 Ese Pleasant Ridge, FL | Numerous trees and powerlines reported down on US-331 south of I-10. |
| May 10, 10:30 AM CDT | TSTM WND DMG | Argyle, FL | Numerous trees and powerlines reported down near Argyle. |
| May 10, 10:30 AM CDT | TORNADO | 1 N Douglass Crossroad, FL | Tree reported down on I-10 E blocking traffic near Mile marker 93. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.0 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912
WUUS52 KTAE 101500
SVRTAE
ALC061-FLC005-059-131-133-101545-
/O.NEW.KTAE.SV.W.0101.250510T1500Z-250510T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1000 AM CDT Sat May 10 2025
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Geneva County in southeastern Alabama...
West central Bay County in the Panhandle of Florida...
Walton County in the Panhandle of Florida...
Holmes County in the Panhandle of Florida...
Western Washington County in the Panhandle of Florida...
* Until 1045 AM CDT.
* At 1000 AM CDT, severe thunderstorms were located along a line
extending from near De Funiak Springs to 10 miles east of Eglin Air
Force Base to 7 miles southeast of Santa Rosa Beach, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oakwood Hills, Cluster Springs, Kellys Crossroads, Eglin Air Force
Base, Villa Tasso, Cerrogordo, Black, Blue Mountain Beach, Gritney,
Logan Field Municipal A/P, Seaside, Rock Hill, Glendale, Pleasant
Ridge, Knox Hill, Izagora, New Harmony, New Hope, Piney Grove, and
Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3040 8639 3038 8633 3042 8631 3039 8626
3040 8623 3042 8627 3039 8611 3044 8616
3047 8613 3046 8619 3050 8620 3048 8622
3046 8639 3099 8638 3100 8619 3119 8619
3119 8564 3019 8599 3030 8639
TIME...MOT...LOC 1500Z 208DEG 28KT 3077 8614 3055 8611 3029 8618
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
21-WDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:14 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 10, 5:14 AM CDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
614 AM EDT Sat May 10 2025
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 257 AM EDT Sat May 10 2025
Today is expected to kickoff a multi-day period of heavy rainfall
through early next week. A cutoff upper low west of the area will
meander slowly today with a weak surface low across the northern
Gulf coast. Precipitable water values near the 90th percentile for
this time of year will stream northward, leading to widespread rain
with pockets of heavy rainfall. Sufficient instability and shear
exists for a low end risk of severe weather, and the SPC has a
marginal risk (level 1 of 5) in place for most of the area. A
damaging wind gust or brief tornado cannot be ruled out with any
mesoscale boundary interactions, although this will be isolated if
it occurs at all.
The HRRR has struggled this morning with its depiction of the
ongoing convection south of Apalachicola. This convection is
expected to gradually weaken this morning. The focus is expected to
be on a growing area of convection near Mobile, which is forecast to
slide eastward through the day and reach the Florida panhandle later
this morning into the afternoon. This is where the greatest threat
of severe weather and flash flooding exists for today.
Heading into tonight, the overall environment will not change much,
and additional rounds of showers and thunderstorms are expected
across the area. Guidance is keying in on late tonight into early
Sunday morning as the start of the next significant round after
today.
&&
.SHORT TERM AND LONG TERM...
(Sunday through Friday)
Issued at 257 AM EDT Sat May 10 2025
The H5 low we've been chatting about the past several days will be
fully cut-off from the main flow to start the period. It's forecast
to nudge a little west during the day Sunday, which keeps our region
in a very moist environment with precipitable water values (PWATs)
of 1.6" to 1.8", or above the 90th percentile for this time of year.
Meanwhile, a fairly unidirectional flow will develop during the day
Sunday and bring yet another round of showers and storms to the
region. Given the unidirectional flow, moisture, and a lingering
front and there is the potential for training showers and storms
Sunday morning and again Sunday night into Monday. That said, there
remains uncertainty as to where these training showers and storms
will first develop before crawling east Sunday into Sunday night and
Monday. Most guidance suggests the showers/storms get started
between Panama City and Apalachicola early Sunday morning, but all
locations from the Panhandle to northern portions of Apalachee Bay
have the chance to be affected by training storms. And these
training storms will reach well into Alabama and Georgia as well.
Widespread rain totals remain between 3" to 6" across the region
with localized amounts of 10" or more on the table. A Flood Watch
has been issued for all of our region outside of the SE Florida
Big Bend through Monday morning to account for the potential for
isolated to scattered instances of flash flooding. More on that in
the Hydro section below.
There's also the potential for a few strong to severe thunderstorms
within the training convection Sunday into Sunday night. Damaging
winds remain the primary concern along with some hail. A tornado or
two cannot be ruled out. There's a Marginal Risk (Level 1 of 5) for
severe weather Sunday into Sunday night to account for this
potential.
The cut-off H5 low begins lifting out of the region early next week,
keeping rain chances in the forecast Monday and, to a lesser extent,
Tuesday before fully exiting the region by mid-week. An H5 ridge
takes over by the second half of the work week with widespread 90s
make an appearance to our region as early as Wednesday, but more
likely Thursday.
&&
.AVIATION...
(12Z TAFS)
Issued at 613 AM EDT Sat May 10 2025
Multiple rounds of showers and thunderstorms are expected through
the period with generally MVFR ceilings. However, periods of IFR or
lower conditions are also expected with thunderstorms.
&&
.MARINE...
Issued at 257 AM EDT Sat May 10 2025
Moderate to fresh southerly to southeasterly winds continue in our
waters west of Apalachicola today where a Small Craft Advisory
remains in effect through the evening. Winds decrease below advisory
levels later tonight, but remain near cautionary levels through
Monday. Moderate southeasterly winds are expected across Apalachee
Bay through tomorrow. Rain chances remain high through the weekend
into Monday. Gusty winds and locally high seas can be expected in
the vicinity of any thunderstorms.
&&
.FIRE WEATHER...
Issued at 257 AM EDT Sat May 10 2025
There are minimal fire weather concerns expected through early next
week with wetting rain expected.
&&
.HYDROLOGY...
Issued at 257 AM EDT Sat May 10 2025
Confidence has increased enough to issue a Flood Watch for most
of our area starting this morning and lasting into early Monday
morning. While the greatest potential for isolated to scattered
instances of Flash Flooding remains centered on Sunday into
Sunday night, there's enough of a potential today to go ahead and
start it today.
A couple more rounds of heavy rain remain in the forecast today
through Monday. Widespread rainfall totals of 2" to 6" are forecast
the next couple of days. Locally higher amounts of 10" or more are
very possible. A Slight Risk (Level 2 of 4) for Excessive Rainfall
was introduced across the Florida Panhandle into Southeastern
Alabama today due to the rain we picked up there Friday and the
potential for several more inches of rain today; a Marginal Risk
(level 1 of 4) for Excessive Rainfall remains in place east of
there in the Florida Big Bend and Southwest Georgia. A Slight Risk
(level 2 of 4) for Excessive Rainfall remains in place for all of
our area for Sunday into Sunday night.
Three-hour Flash Flood Guidance (FFG) has dropped to between 3 to
5" across much of the Florida Panhandle into Southeastern Alabama
due to Friday's rain. That much rain is attainable with any
showers and storms that are able to develop today. It's still
worth mentioning that as each round of rain moves through that the
FFG would come down. Which is why isolated to scattered instances
of flash flooding are highest Sunday into Sunday night.
On the riverine front, most rivers start to near Action Stage with
some of the higher rainfall totals within the ensemble guidance. So
while rises on the rivers are expected, riverine flooding is not
currently anticipated unless rainfall totals exceed even the highest
of ensemble members, or more than 10-12". That said, we'll need to
watch some of our smaller creeks that respond more quickly to
localized heavy rainfall.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 68 76 67 / 90 80 100 90
Panama City 78 69 77 68 / 90 80 80 70
Dothan 77 66 76 65 / 90 80 90 80
Albany 78 66 77 66 / 90 80 100 90
Valdosta 81 67 80 67 / 90 60 100 90
Cross City 84 69 82 66 / 70 60 100 90
Apalachicola 78 71 76 69 / 90 80 90 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday afternoon for FLZ007>019-027-028-108-
112-114-115-118-127-128-326-426.
High Rip Current Risk through late Monday night for FLZ108-112-
114-115.
GA...Flood Watch through Monday afternoon for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Monday afternoon for ALZ065>069.
GM...Flood Watch through Monday afternoon for GMZ735.
High Rip Current Risk through late Monday night for GMZ735.
Small Craft Advisory until 10 PM CDT this evening for GMZ751-752-
770-772.
&&
NEAR TERM...DVD
SHORT TERM...Reese
LONG TERM....Reese
AVIATION...DVD
MARINE...Reese
FIRE WEATHER...DVD
HYDROLOGY...ReeseIn the hours before
Special weather statement, May 10, 9:23 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
923 AM CDT Sat May 10 2025
FLZ007-008-108-101515-
Central Walton FL-South Walton FL-North Walton FL-
923 AM CDT Sat May 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALTON COUNTY
THROUGH 1015 AM CDT...
At 922 AM CDT, Doppler radar was tracking a strong thunderstorm near
Niceville, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gordon, Pond Creek, Oakwood Hills, Cluster Springs, Fox Hill,
Portland, Sand Hill, Eglin Air Force Base, Alpine Heights, Villa
Tasso, De Funiak Springs, Liberty, De Funiak Spring Airport,
Glendale, Pleasant Hill, Pleasant Ridge, Center Ridge, New Home, New
Harmony, and Piney Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8639 3088 8604 3050 8617 3047 8620
3049 8619 3050 8620 3047 8623 3047 8624
3049 8626 3047 8630 3048 8633 3046 8639
TIME...MOT...LOC 1422Z 202DEG 16KT 3051 8637
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:57 AM CDT | Flood Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 43 hr |
| May 10, 11:01 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 59 min |
| May 10, 11:11 AM CDT | Tornado Warning | TAE | Geneva, Houston | 49 min |
| May 10, 11:56 AM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 64 min |
| May 10, 12:58 PM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 62 min |
| May 10, 1:01 PM CDT | Tornado Warning | TAE | Henry | 29 min |
| May 10, 1:33 PM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 57 min |
| May 10, 1:41 PM CDT | Areal Flood Advisory | TAE | Henry, Houston | 4 hr |
| May 9, 8:49 PM CDT | Special Marine Warning | TAE | 116 min | |
| May 9, 10:42 PM CDT | Special Marine Warning | TAE | 3 hr | |
| May 10, 12:57 AM CDT | Special Marine Warning | TAE | 3 hr | |
| May 10, 3:34 AM CDT | Special Marine Warning | TAE | 116 min | |
| May 10, 5:23 AM CDT | Special Marine Warning | TAE | 2 hr | |
| May 10, 7:40 AM CDT | Special Marine Warning | TAE | 2 hr | |
| May 10, 9:23 AM CDT | Special Weather Statement | TAE | Walton | 52 min |
| May 10, 9:30 AM CDT | Tornado Warning | TAE | Walton | 30 min |
| May 10, 9:41 AM CDT | Tornado Warning | TAE | Walton | 34 min |
| May 10, 10:25 AM CDT | Tornado Warning | TAE | Holmes, Walton | 35 min |
| May 10, 10:47 AM CDT | Tornado Warning | TAE | Holmes, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.